MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH PEEK S-TAK KNOTLESS 3X12.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTR ANCH PEEK S-TAK KNOTLESS 3X12.7MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTR ANCH PEEK S-TAK KNOTLESS 3X12.7MM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a surgery it was not possible to implant the devices completely.The devices got stuck and no further tightening of the sutures was possible.No part of the devices broke off.The two devices with the same error remained inside the patient and the surgeon switched the procedure from a knotless to a knotted procedure.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device (1934bc).It was not necessary to do a second surgery.Update 22-sep-2021: it was confirmed that it was not possible to perform the final tightening of the affected devices and these were not removed because drilling over them would only have caused more damage to the patient.New tunnels had to be drilled for the knotted anchors.Update 27-sep-2021: it was confirmed that the error occurred during a shoulder (labrum) surgery.After the sutures got stuck, they were cut from the anchors and removed.The anchor bodies remained fully implanted inside the patient.
 
Additional Manufacturer Narrative
Complaint could not be confirmed, since the complaint devices were not returned for evaluation.Visual evaluation on the seal devices did not showed any abnormalities.

Brand Name
SUTR ANCH PEEK S-TAK KNOTLESS 3X12.7MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12576867
Report Number1220246-2021-03750
Device Sequence Number3687626
Product Code MAI
UDI-Device Identifier00888867282421
UDI-Public00888867282421
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberSUTR ANCH PEEK S-TAK KNOTLESS 3X12.7MM
Device Catalogue NumberAR-1938PS-1
Device Lot Number12942888
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date11/09/2021
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown